MAUDE Adverse Event Report: STRYKER GMBH G4 LAG SCREW DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH G4 LAG SCREW DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1420-0260
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "gamma4 lag screwdriver stripped and broke.5 minutes surgical delay.The procedure was completed with a new tray.No debris reported.".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned lag screw was confirmed based on the catalog # and the lot # marked.The instrument is heavily worn out, multiple scratches are visible on the compression wheel, which cannot be turned.The screwdriver shaft is slightly deformed and is not straight, damages can also be observed on the threads.This gives explanation to why the compression wheel is blocked.The wear observed on the compression wheel is most probably due to careless handling such as falling on the floor but also the possible off-label use of instruments (pliers) in order to tighten or untighten it.Based on investigation, the root cause was attributed to an user related issue.The failure was caused by careless handling of the instrument and possible off-label use of an instrument in order to turn the compression wheel.As a reminder, the instructions for use clearly state: "only use the instrument for its intended purpose as described in the operative technique for the product system.Off-label use of an instrument can harm the patient and/or impair the function and integrity of the instrument." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
G4 LAG SCREW DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16685214
Report Number0009610622-2023-00102
Device Sequence Number7967496
Product Code LXH
UDI-Device Identifier07613327510089
UDI-Public07613327510089
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1420-0260
Device Catalogue Number14200260
Device Lot NumberKWE221008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale